Alert archive / West Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 57, NWS Charleston, WV

April 13, 2020Randolph County, Upshur County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 13, 2020, 10:18 AM EDT for Randolph County, Upshur County, West Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2020, 10:18 AM EDT (14:18 UTC)
Expired
Apr 13, 2020, 10:45 AM EDT
In force
27 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
80.0 mph

Counties Randolph County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 138 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 2.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2020-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
488 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

506 
WUUS51 KRLX 131418
SVRRLX
WVC083-097-131445-
/O.NEW.KRLX.SV.W.0057.200413T1418Z-200413T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
1018 AM EDT Mon Apr 13 2020

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Northwestern Randolph County in northeastern West Virginia...
  Southern Upshur County in northeastern West Virginia...

* Until 1045 AM EDT.

* At 1018 AM EDT, a severe thunderstorm was located near Rock Cave,
  or 15 miles south of Buckhannon, moving east at 55 mph.

  This is a very dangerous storm.

  HAZARD...80 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Locations impacted include...
  Elkins, Dailey, Beverly, Womelsdorf (Coalton), Alexander, Kanawha
  Head, Eden and Alton.

This includes Route 33 between mile markers 31 and 35.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3870 8033 3871 8034 3872 8033 3872 8034
      3873 8036 3873 8038 3879 8039 3899 7985
      3877 7975
TIME...MOT...LOC 1418Z 248DEG 48KT 3877 8028 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
 
$$

25
1 follow-up statement
475 
WWUS51 KRLX 131437
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1037 AM EDT Mon Apr 13 2020

WVC083-097-131445-
/O.CON.KRLX.SV.W.0057.000000T0000Z-200413T1445Z/
Randolph WV-Upshur WV-
1037 AM EDT Mon Apr 13 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR NORTHWESTERN RANDOLPH AND EAST CENTRAL UPSHUR COUNTIES...

At 1036 AM EDT, a severe thunderstorm was located near Dailey, or 8
miles southwest of Elkins, moving northeast at 55 mph.

This is a very dangerous storm.

HAZARD...80 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Elkins, Dailey, Beverly and Womelsdorf (Coalton). 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3899 7985 3877 7975 3874 8010 3888 8015
TIME...MOT...LOC 1436Z 248DEG 48KT 3886 7998 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
 
$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:40 AM EDT, 38 minutes earlier.

Area forecast discussion, Apr 13, 9:40 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
940 AM EDT Mon Apr 13 2020

.SYNOPSIS...
Another round of showers and gusty winds with a cold front this
morning. Upper level disturbances bring rain and snow chances
for the rest of the work week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 935 AM Monday...

A line of showers is moving eastward through the area this
morning. Winds have begun to increase as the line moves
through. Moderate to strong gusts are likely especially as the
line progresses into the eastern portion of the CWA.

Conditions are generally following current forecast, so have
not made any changes at this time.

As of 535 AM Monday...

Tweaked PoPs to better reflect lull in precipitation between warm
air advection driven rain exiting to the east, and cold frontal
showers/thunderstorms approaching from the west this morning.
Still seeing a few gusts 30 to 35 mph around the fringes of the
eastern the precipitation shield , but these should continue to
wind down as it exits our area to the east. Winds increase
again with a line of showers and thunderstorms with cold frontal
passage, then slowly taper off into the afternoon.

After collaboration with neighbors, will keep all wind
highlights going as is until cold air advection kicks in behind
the front, then reevaluate early cancellation potential.

As of 325 AM Monday...

Leading edge of warm air advection precipitation shield has
continued to produce gusts 35 to 50 mph in the heaviest rain with
enhanced precipitation drag/evaporative where surface dew point
spreads have recovered to 10-15F in the wake of rain earlier
this evening. This area has reached our northern boundary, and
should continue to drift east out of the region over the next 3
to 4 hours, with minimal additional advisory level gusts along
the fringes, as they have nearly saturated.

Rainfall rates inside the precipitation shield have averaged .15 to
.20 inches per hour in the more stratiform region and up to half an
inch per hour in convectively enhanced streaks with storm totals of
around 1.0 to 1.5 inches south of I-64 with some locally higher
amounts up to 2 inches across Southwest VA where some localized high
water issues are occurring.

Will see another round of showers and perhaps a few rumbles of
thunder with the approaching cold front with winds gusting back up
to 40 to 50 mph with and a few hours with and behind frontal
passage. Thunder confidence is highest across extreme western
portions of the area that remain in the mid 60s this morning where
at least some MLCAPE reaching -20C would be possible as cooler
air associated with a negatively tilted mid-level wave
approaches.

Will keep the Wind Advisory/Warning going as is for now, but
may need to end it early, perhaps by 18Z, as models have backed
off quite a bit, even with a secondary cold push early this
afternoon.

Winds taper off quickly this evening. Could need some frost
advisories across our north, depending how quickly a stratocumulus
deck clears out tonight.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
As of 256 AM Monday...

Models indicate a disturbance, evident in H500 vorticity max
fields, crossing the area Tuesday night. Freezing level at H850
will be south of the area with minus 5C across the northern
portions of WV. Ice in clouds is suggested by models with this
system. Therefore, expect a quick shot of rain and snow showers
along its path. Some snow accumulations could be expected,
mainly across our northeast and central mountains of WV. Models
are not in agreement with the total snow accumulations.
Conservative expecting 4 to 5 inches of snow at the higher
ridges of Pocahontas and Randolph counties for now, but these
accumulations could change as the event gets closer. Winds aloft
will become from the northwest capable to produce additional
upslope snow across northeast mountains by Wednesday morning.
Will keep monitoring conditions in case a Winter weather
advisory for snow may be needed. Will mention threat in HWO.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 220 AM Monday...

Another but weaker H500 disturbance crosses east across the northern
portions of the area under a surface high pressure Wednesday night.
Temperature profiles suggest rain or rain and snow mix could be
possible with this system mainly across the northern sections
Wednesday night.

Guidance suggest surface high pressure will develop across the OH
Valley on Thursday for improvement in weather conditions through
Thursday night.

By early Friday, a weak low pressure system is expected to develop
just south of the OH Valley with a warm front feature extending east
across WV. This weak system could bring showers and thunderstorms to
the area Friday into Friday night. It is uncertain about the
track of the aforementioned low pressure system at this time per
differences among synoptic models. Both the GFS and ECMWF
models bring QPF to the area over the weekend at different
times. Will get a better assessment when the event gets closer
and models become in better agreement.

&&

.AVIATION /13Z MONDAY THROUGH FRIDAY/...
As of 555 AM Monday...

Rain showers along with a few isolated thunderstorms progress from
west to east 12-18Z today ahead of a cold front. Will likely see
some gusty winds up to 35-40KT with the initial line of showers,
then 30-35KT gusts for the remainder of the daylight hours. Winds
taper down overnight, eventually going light near daybreak Tuesday.
Ceilings decrease to MVFR behind the front, rising to VFR late this
afternoon and scattering out by Tuesday morning.

Depending on breakup time of the stratocumulus deck and timing of
winds going light, could see some valley fog developing, especially
at CRW/EKN/CKB.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Local brief IFR restrictions possible in
the heaviest showers. Some valley fog possible by Tuesday
morning.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       12   13   14   15   16   17   18   19   20   21   22   23
EDT 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
CRW CONSISTENCY  H    H    H    H    H    H    M    H    H    H    H    H
HTS CONSISTENCY  M    M    H    H    H    H    M    H    H    H    H    H
BKW CONSISTENCY  H    H    H    M    H    H    H    H    M    H    H    H
EKN CONSISTENCY  L    M    L    H    M    H    H    H    H    H    H    M
PKB CONSISTENCY  M    H    H    H    H    H    H    M    H    H    H    H
CKB CONSISTENCY  M    H    H    M    H    H    H    H    H    M    M    H

AFTER 12Z TUESDAY...
IFR possible in mountain snow showers for Tuesday
night/Wednesday morning..

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...High Wind Warning until 8 PM EDT this evening for WVZ523>526.
     Wind Advisory until 8 PM EDT this evening for WVZ005>011-
     013>020-024>034-039-040-515>522.
OH...Wind Advisory until 8 PM EDT this evening for OHZ066-067-075-
     076-083>087.
KY...Wind Advisory until 8 PM EDT this evening for KYZ101>103-105.
VA...Wind Advisory until 8 PM EDT this evening for VAZ003-004.

&&

SYNOPSIS...ARJ/JP
NEAR TERM...JP/JLB
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...JP
Hazardous weather outlook, Apr 13, 6:08 AM EDT, 4 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
608 AM EDT Mon Apr 13 2020

WVZ523>526-141015-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
608 AM EDT Mon Apr 13 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

There is a marginal risk of severe thunderstorms through early
Monday morning. Damaging winds are the primary threat.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Snowfall accumulations up to 5 inches are expected Tuesday into
Wednesday. A Winter Weather Advisory may be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ105-VAZ003-004-WVZ005-013-015-024>026-033-034-515>518-141015-
Lawrence KY-Dickenson-Buchanan-Wayne-Lincoln-Kanawha-Mingo-Logan-
Boone-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-
608 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia, and portions of southeast West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-OHZ083>087-WVZ006>008-014-141015-
Greenup-Carter-Boyd-Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-
Cabell-Mason-Jackson WV-Putnam-
608 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio, and portions of central West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ027-519>522-141015-
Clay-Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-
608 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia and southeast West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-076-WVZ009>011-016>020-028>032-039-040-141015-
Perry-Morgan-Athens-Washington-Wood-Pleasants-Tyler-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-
Upshur-Barbour-
608 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia and northern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Apr 13, 4:52 AM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
452 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     NON-TSTM WND GST BUCKHANNON AIRPORT      39.00N  80.27W
04/12/2020  M36 MPH          UPSHUR             WV   AWOS

0855 PM     NON-TSTM WND GST BECKLEY AIRPORT         37.80N  81.12W
04/12/2020  M43 MPH          RALEIGH            WV   ASOS

1143 PM     NON-TSTM WND GST BECKLEY AIRPORT         37.80N  81.12W
04/12/2020  M53 MPH          RALEIGH            WV   ASOS

1214 AM     NON-TSTM WND GST LOGAN                   37.85N  81.91W
04/13/2020  M48 MPH          LOGAN              WV   MESONET

0101 AM     NON-TSTM WND GST MARLINTON               38.22N  80.04W
04/13/2020  M46 MPH          POCAHONTAS         WV   MESONET

0104 AM     NON-TSTM WND GST KANAWHA RIVER BRIDGE    38.31N  81.57W
04/13/2020  M49 MPH          KANAWHA            WV   WVDOT

0110 AM     NON-TSTM WND GST CHARLESTON AIRPORT      38.38N  81.58W
04/13/2020  M52 MPH          KANAWHA            WV   ASOS

0121 AM     NON-TSTM WND GST HUNTINGTON AIRPORT      38.37N  82.55W
04/13/2020  M41 MPH          WAYNE              WV   ASOS

0210 AM     NON-TSTM WND GST ASHLAND AIRPORT         38.55N  82.73W
04/13/2020  M43 MPH          GREENUP            KY   AWOS

0210 AM     NON-TSTM WND GST ELKINS AIRPORT          38.88N  79.85W
04/13/2020  M52 MPH          RANDOLPH           WV   ASOS

0235 AM     NON-TSTM WND GST BUCKHANNON AIRPORT      39.00N  80.27W
04/13/2020  M46 MPH          UPSHUR             WV   AWOS

0251 AM     NON-TSTM WND GST CLARKSBURG AIRPORT      39.30N  80.22W
04/13/2020  M48 MPH          HARRISON           WV   ASOS

0304 AM     NON-TSTM WND GST HARRISVILLE             39.23N  81.04W
04/13/2020  M49 MPH          RITCHIE            WV   MESONET

0305 AM     NON-TSTM WND GST LOUISA                  38.10N  82.60W
04/13/2020  M47 MPH          LAWRENCE           KY   KYMN

0312 AM     NON-TSTM WND GST DEAN                    38.69N  82.64W
04/13/2020  M36 MPH          LAWRENCE           OH   MESONET

0316 AM     NON-TSTM WND GST CONAWAY LAKE            39.45N  80.87W
04/13/2020  M49 MPH          TYLER              WV   MESONET

&&

EVENT NUMBER RLX2000864
EVENT NUMBER RLX2000865
EVENT NUMBER RLX2000866
EVENT NUMBER RLX2000867
EVENT NUMBER RLX2000868
EVENT NUMBER RLX2000869
EVENT NUMBER RLX2000870
EVENT NUMBER RLX2000871
EVENT NUMBER RLX2000872
EVENT NUMBER RLX2000873
EVENT NUMBER RLX2000874
EVENT NUMBER RLX2000875
EVENT NUMBER RLX2000876
EVENT NUMBER RLX2000877
EVENT NUMBER RLX2000878
EVENT NUMBER RLX2000879

ROCHE
Local storm report, Apr 13, 5:11 AM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
511 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 AM     TSTM WND DMG     CHARLTON HEIGHTS        38.12N  81.23W
04/13/2020                   FAYETTE            WV   DEPT OF HIGHWAYS

            MULTIPLE TREES ON THE ROAD NEAR CHARLTON HEIGHTS.

&&

EVENT NUMBER RLX2000880

ROCHE
Local storm report, Apr 13, 5:30 AM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
530 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 AM     NON-TSTM WND DMG CHARLESTON              38.37N  81.61W
04/13/2020                   KANAWHA            WV   DEPT OF HIGHWAYS

            TREE ON POWER LINES IN 2399 SISSONVILLE DRIVE.

&&

EVENT NUMBER RLX2000881

ROCHE
Local storm report, Apr 13, 5:33 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
533 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 AM     NON-TSTM WND GST CONAWAY LAKE            39.45N  80.87W
04/13/2020  M50 MPH          TYLER              WV   MESONET

&&

EVENT NUMBER RLX2000882

ROCHE
Special weather statement, Apr 13, 7:28 AM EDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Charleston WV
728 AM EDT Mon Apr 13 2020

KYZ101-102-131145-
Greenup-Carter-
728 AM EDT Mon Apr 13 2020

...A LINE OF SHOWERS WILL AFFECT CENTRAL GREENUP AND NORTHWESTERN
CARTER COUNTIES...

At 727 AM EDT, radar indicated showers were located along a line
extending from 8 miles west of Rosemount to near Camp Dix. Movement
was northeast at 40 mph.

Winds of 30 to 40 mph are possible with these showers.

Locations impacted include...
Greenup, Load, Gesling, Letitia, Franklin Furnace, Carter, South
Shore, Brushart, Haverhill, Warnock, Grays Branch and South
Portsmouth.

If outdoors, consider seeking shelter inside a building.

LAT...LON 3835 8323 3835 8324 3843 8323 3847 8319
      3849 8319 3855 8310 3859 8307 3863 8307
      3864 8305 3866 8305 3868 8303 3870 8304
      3873 8303 3872 8298 3875 8292 3875 8288
      3862 8286 3857 8282 3833 8324
TIME...MOT...LOC 1127Z 245DEG 36KT 3876 8313 3851 8321

25
Local storm report, Apr 13, 8:09 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
809 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       JOHN FLANNAGAN LAKE     37.23N  82.34W
04/13/2020  M1.90 INCH       DICKENSON          VA   CO-OP OBSERVER

            24-HOUR RAINFALL.

&&

EVENT NUMBER RLX2000883

MEK

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 9:47 PM EDTSpecial Weather StatementRLXMcDowell43 min
Apr 13, 2:06 AM EDTSevere Thunderstorm WarningRLXBoone, Clay, Fayette, Kanawha, Nicholas, Raleigh and 1 more39 min
Apr 13, 2:47 AM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Fayette, Nicholas, Raleigh, Webster43 min
Apr 13, 8:16 AM EDTAreal Flood WarningRLXMcDowell8 hr
Apr 13, 10:39 AM EDTSevere Thunderstorm WarningRLXRandolph41 min
Apr 13, 2:48 PM EDTFrost AdvisoryRLXBarbour, Braxton, Cabell, Calhoun, Clay, Gilmer and 15 more12 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.